Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 15, 2021, 3:34 PM CDT for Cooper County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 3:34 PM CDT (20:34 UTC)
- Expired
- Jul 15, 2021, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 137 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
445
WWUS83 KEAX 152034
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
334 PM CDT Thu Jul 15 2021
MOZ046-152115-
Cooper MO-
334 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOPER COUNTY UNTIL 415 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pilot Grove, or 10 miles southwest of Boonville, moving east at 45
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Boonville, Pilot Grove, Bunceton, Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 95 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3874 9260 3868 9262 3868 9274 3875 9298
3893 9295 3897 9262 3897 9256 3892 9250
TIME...MOT...LOC 2033Z 275DEG 38KT 3884 9286
$$
KlausWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:55 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 15, 12:55 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1255 PM CDT Thu Jul 15 2021 .Discussion... Issued at 431 AM CDT THU JUL 15 2021 A boundary is very slowly making its way SE across far NW MO. Packets of instability combined with short waves crossing the boundary and isentropic ascent are triggering showers and thunderstorms across the front. Scattered storms are expected across north central MO throughout the early morning hours. More substantial rain to our west continues to slowly make its way toward the area. For the past couple of days, model guidance has suggested that the interactions between the relatively stationary surface boundary and mid to upper level atmospheric waves will play a crucial factor in the behavior of showers and thunderstorms today. Higher resolution CAM guidance has suggested that these interactions will steadily kick the boundary along while simultaneously catalyzing further thunderstorm development. These impulses also promote the organization of storms into mesoscale convective vortices (MCVs) emanating eastward from the boundary traversing the region. This boundary will take most of the day to track across the region eventually making its way toward the I-44 corridor toward the weekend. The biggest hazard we are keeping our eyes on is flooding. PWAT values around 1.5-2 inches across the region certainly come close to regional flash flood guidance; however, uncertainties remain on rainfall efficiency as well as the duration and possibility of storms training. Creeks and streams are expected to rise especially if a basin experiences a heavy downpour(s). Be aware of flooding potentials in your area and remember to turn around, don't drown. Isolated showers and thunderstorms are expected to linger through the Friday and into the weekend. Some models suggest that the front could back build Friday bringing more widespread showers and thunderstorms. For the weekend, temperatures in the 80s with good solar heating may destabilize the atmosphere enough to cause sporadic isolated shower and thunderstorms over the weekend. && .Aviation...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1231 PM CDT THU JUL 15 2021 Scattered rain showers with isolated thunder will continue through much of the afternoon and gradually diminish this evening as a stationary front across NW MO slowly sags southward through the TAF period. May see an uptick in thunder after 20Z as a shortwave trough approaches from the west and lift increases over the region. A few terminals may see showers linger into Friday morning. Periods of moderate to heavy rain will reduce visibilities down to 1-3 miles before returning to MVFR and VFR. Ceilings will vary considerably through the period, generally bouncing between MVFR and VFR with periods of IFR or lower the first half of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Pesel Aviation...PietrychaP
Hazardous weather outlook, Jul 15, 1:34 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 134 PM CDT Thu Jul 15 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 134 PM CDT Thu Jul 15 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Thunderstorms possible this afternoon after 4pm. A few will have the potential to become strong with gusty winds. Heavy rainfall will also be possible, potentially leading to localized flooding of creeks and streams. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Rain and thunderstorm chances continue into Friday for portions of the area, particularly along and south of Interstate 70. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 15, 3:23 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill 323 PM CDT Thu Jul 15 2021 MOZ001>003-011-160000- Atchison MO-Nodaway-Worth-Holt- Including the cities of Tarkio, Rock Port, Fairfax, Maryville, Grant City, Mound City, Oregon, Maitland, Forest City, and Craig 323 PM CDT Thu Jul 15 2021 ...Funnel clouds possible across northwest Missouri this afternoon... Several reported sightings of funnel clouds along I-29 in Holt and Atchison County, MO this afternoon. These funnel clouds are in association with small showers and thunderstorms near that location. Atmospheric conditions exist that favor the possible formation of weak circulations on a pre-existing boundary. Some of these circulations are occurring underneath developing showers and thunderstorms, where a funnel cloud may develop. Once the rain begins, the funnel cloud usually dissipates. The funnels are expected to be brief in nature and not touchdown; however, in rare instances they have been known to touchdown. Stay alert and be prepared to move to a safe shelter if a funnel cloud approaches the ground.
Special weather statement, Jul 15, 3:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
334 PM CDT Thu Jul 15 2021
MOZ046-152115-
Cooper MO-
334 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOPER COUNTY UNTIL 415 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pilot Grove, or 10 miles southwest of Boonville, moving east at 45
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Boonville, Pilot Grove, Bunceton, Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 95 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3874 9260 3868 9262 3868 9274 3875 9298
3893 9295 3897 9262 3897 9256 3892 9250
TIME...MOT...LOC 2033Z 275DEG 38KT 3884 9286
KlausThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:31 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 35 hr |
| Jul 14, 9:31 PM CDT | River Flood Warning | EAX | Ray | 3 days |
| Jul 14, 9:31 PM CDT | River Flood Warning | EAX | Linn, Livingston | 3 days |
| Jul 14, 9:31 PM CDT | River Flood Warning | EAX | Carroll | 23 hr |
| Jul 15, 3:43 PM CDT | Areal Flood Warning | EAX | Adair, Grundy, Linn, Macon, Mercer, Sullivan | 12 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.